What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 30, 3:20 PM EST, 8 minutes earlier.
Area forecast discussion, Jun 30, 3:20 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
420 PM EDT Fri Jun 30 2017
.UPDATE...
The AVIATION Section has been updated below.
&&
.SYNOPSIS...
Issued at 205 PM EDT Fri Jun 30 2017
A cold front is expected to move through late tonight. In the wake
of this front, high pressure is expected to move into the area over
the weekend and on into early next week. A frontal system may affect
the area towards the middle of next week.
&&
.NEAR TERM /Rest of This Afternoon and Tonight/...
Issued at 205 PM EDT Fri Jun 30 2017
Appears convectively induced vorticity center presently moving into
southwest Illinois, with convection increasing ahead of this
feature. Short term models suggest this vorticity center will pass
across the local area late this afternoon and into the evening
hours, eventually moving off into Ohio around 010500Z. Air mass
continues to be quite unstable for strong convection, but deep layer
shear remain weak. Shear may increase some later this afternoon as
vorticity center approches.
Highest PoPs appear to be from the mid afternoon hours into the
evening hours coinciding with best instability and lift, with PoPs
tapering off by the late evening hours and overnight.
Doesn't appear there is much of a precipitation chance late tonight
in the wake of upper air feature, but will keep a small PoP going as
a surface front moves through.
Low level thicknesses suggest the GFS MOS lows tonight may be a
little on the cool side. Will nudge up the guidance a category.
&&
.SHORT TERM /Saturday through Monday/...
Issued at 205 PM EDT Fri Jun 30 2017
Model guidance suggest broad troughing will push across the Great
Lakes this weekend, with heights rising by Monday as this feature
lifts off to the east. A couple of weak upper waves, one arriving
around Saturday and another Sunday afternoon and night, coupled with
an increasing warm advection pattern by Monday, offer some
precipitation potential, but nothing really stands out in the model
data at this point.
Will keep some small chance PoPs in the forecast for Saturday, and
for Sunday night and Monday to cover based on above.
Progged low level thicknesses suggest the GFS MOS high for Saturday
look too warm. Will nudge the guidance highs down a category.
The remainder of the periods look OK for now.
&&
.LONG TERM /Monday Night through Friday|/...
Issued at 151 PM EDT Fri Jun 30 2017
ECMWF generally keeps NW flow aloft in place through this period.
Best chances for precip appear to be on Tuesday as ECMWF suggests
and upper low pushing across Central Indiana with the flow aloft.
A surface low and favorable lower level features also accompany
this system. Thus best confidence for rain will be on Tuesday.
Forecast builder then inserts pops for much of next week.
Confidence in these pops are low. This is because the ECMWF keeps
mainly a NW flow of cooler air in place...and best forcing and
any dynamics within this flow remain well north of Central
Indiana. With the cooler NW flow in place...daily temperatures
should remain at or below normals and confidence is high in that.
&&
.AVIATION /Discussion for the 302100Z IND TAF Update/...
Issued at 420 PM EDT Fri Jun 30 2017
Added thunderstorm gusts to 30 knots through 22z and also IFR
visibility in thunderstorms.
Previous discussion follows...
Issued at 1253 PM EDT Fri Jun 30 2017
Any VFR Conditions are expected to deteriorate to MVFR or worse
briefly this afternoon as scattered thunderstorms are developing
across the area.
A more organized area of showers and storms ahead of a short wave
over Illinois is expected to push across Central Indiana from 20Z
through 02Z per latest HRRR. Will try and focus precipitation
mentions to this time. MVFR conditions will accompany these
storms...but intermittent periods of VFR will be possible.
After 02Z a return to VFR will be expected as precip and forcing
is expected to exit the area.
Precip chances will come to an end after 12Z Saturday as the upper
trough axis passes to the east. This will lead to subsidence and
VFR conditions for the rest of Saturday.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....Puma
AVIATION...JP/MK
Hazardous weather outlook, Jun 30, 4:33 AM EST, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
533 AM EDT Fri Jun 30 2017
INZ021-028>031-035>049-051>057-060>065-067>072-010945-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
533 AM EDT Fri Jun 30 2017
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Severe thunderstorms possible.
Hazards: Damaging winds, lightning, torrential rain.
Timing: Mainly 2 pm to midnight.
Discussion: A front will trigger numerous storms. The best chance of
severe weather should be during the afternoon and evening due to the
effects of daytime heating.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Outlook: There will be some chance of thunderstorms most of the time
except on Sunday. It is too early to say if any storms are going to
be severe.
Discussion: The jet stream over Indiana will be unusually strong for
this time of year, causing a persistent chance of storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 30, 1:02 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
202 PM EDT FRI JUN 30 2017
INZ044-051-052-301845-
Clay IN-Parke IN-Vigo IN-
202 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VIGO...NORTHWESTERN
CLAY AND SOUTHEASTERN PARKE COUNTIES UNTIL 245 PM EDT...
At 202 PM EDT, Doppler radar was tracking a strong thunderstorm near
Terre Haute, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Terre Haute, Brazil, Prairieton, Seelyville, Knightsville, Rosedale,
Harmony, Staunton, Carbon, Riley, Fontanet, Bridgeton, Cory, Pimento,
North Terre Haute and Indiana State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3935 8753 3936 8753 3965 8726 3966 8705
3951 8703 3926 8737 3926 8739 3935 8754
TIME...MOT...LOC 1802Z 224DEG 26KT 3938 8740
MRD/JSSpecial weather statement, Jun 30, 1:19 PM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
219 PM EDT FRI JUN 30 2017
INZ021-029-301900-
Tippecanoe IN-Carroll IN-
219 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CARROLL AND EASTERN TIPPECANOE
COUNTIES UNTIL 300 PM EDT...
At 219 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Monticello to near Delphi to 7 miles
southeast of Lafayette. Movement was northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lafayette, Delphi, Flora, Dayton, Battle Ground, Camden and Yeoman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 4074 8653 4069 8652 4069 8637 4052 8638
4043 8655 4043 8669 4036 8669 4027 8687
4056 8689 4056 8677 4066 8677 4068 8674
4068 8676 4069 8675 4070 8676 4072 8675
4073 8675
TIME...MOT...LOC 1819Z 227DEG 39KT 4069 8669 4064 8666 4032 8679
MRD/JSLocal storm report, Jun 30, 1:20 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 2 N WEST LAFAYETTE 40.47N 86.91W
06/30/2017 M0.25 INCH TIPPECANOE IN PUBLIC
&&
KHSpecial weather statement, Jun 30, 2:04 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
304 PM EDT FRI JUN 30 2017
INZ045-046-301930-
Putnam IN-Hendricks IN-
304 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR HENDRICKS AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 330 PM EDT...
At 303 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greencastle, or 28 miles south of Crawfordsville, moving northeast at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Plainfield, Greencastle, Danville, Avon, Pittsboro, Clayton,
Fillmore, Coatesville, Amo, Stilesville, Groveland and Belle Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3989 8647 3965 8633 3964 8633 3963 8637
3963 8646 3961 8647 3960 8650 3960 8665
3958 8666 3957 8665 3954 8676 3970 8685
TIME...MOT...LOC 1903Z 245DEG 21KT 3965 8672
50Special weather statement, Jun 30, 2:52 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
352 PM EDT FRI JUN 30 2017
INZ046-047-054-302015-
Morgan IN-Hendricks IN-Marion IN-
352 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORGAN...
SOUTHEASTERN HENDRICKS AND MARION COUNTIES UNTIL 415 PM EDT...
At 352 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plainfield, or 19 miles southwest of Indianapolis, moving northeast
at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Indianapolis, Lawrence, Plainfield, Beech Grove, Speedway,
Mooresville, Danville, Avon, Meridian Hills, Warren Park, Clermont,
Monrovia, Clayton, Rocky Ripple, Williams Creek, Wynnedale, Spring
Hill, Crows Nest, North Crows Nest and Monument Circle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3974 8596 3955 8649 3970 8660 3993 8614
3993 8611
TIME...MOT...LOC 1952Z 241DEG 34KT 3966 8646
50